| Model Number |
G32194 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/28/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during an angiogram of the leg via antegrade access in the groin, a flexor introducer sheath separated.The access site was scarred from previous surgery.An unknown cook amplatz wire was used during the procedure.Per the reporter, resistance was encountered upon insertion/advancement of the sheath.The user then attempted to remove the device; however, resistance was encountered and the sheath ¿broke¿.Reportedly, part of the device was stuck in the patient; therefore, vascular surgery was called, and the patient was sent to surgery for removal of the device.According to the initial reporter, the patient did not experience any adverse effects due to this event.Additional information has been requested.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 20may2025.Antegrade access was obtained in the left groin for an ipsilateral approach.The anatomy was reportedly scarred.Per the reporter, the user was placing the sheath when the distal end separated; therefore, no other devices were used through the sheath; however, the reporter also stated that resistance was felt during both insertion and removal of devices through the sheath.Reportedly, the user attempted to reinsert the dilator prior to removal of the sheath over a wire; however, the dilator would not advance all the way down the sheath.
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram of the leg via antegrade access in the groin, a flexor introducer sheath separated.The access site was scarred from previous surgery.An unknown cook amplatz wire was used during the procedure.Per the reporter, resistance was encountered upon insertion/advancement of the sheath.The user then attempted to remove the device; however, resistance was encountered and the sheath ¿broke¿.Reportedly, part of the device was stuck in the patient; therefore, vascular surgery was called, and the patient was sent to surgery for removal of the device.According to the initial reporter, the patient did not experience any adverse effects due to this event.Additional information was received 20may2025.Antegrade access was obtained in the left groin for an ipsilateral approach.The anatomy was reportedly scarred.Per the reporter, the user was placing the sheath when the distal end separated; therefore, no other devices were used through the sheath; however, the reporter also stated that resistance was felt during both insertion and removal of devices through the sheath.Reportedly, the user attempted to reinsert the dilator prior to removal of the sheath over a wire; however, the dilator would not advance all the way down the sheath.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated approximately 29.5-centimeters from the hub.Elongation, measuring approximately four centimeters in length, was also noted, at approximately 10.2-centimeters.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The ifu also cautions that all interventional or diagnostic instruments used with the sheath should move freely through the valve and sheath to avoid damage.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was reportedly scarred, and resistance was encountered upon both insertion/advancement and removal of the sheath through the scarred anatomy.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.